MAUDE Adverse Event Report: SPINEFRONTIER INC INVUE

SPINEFRONTIER INC INVUE
Model Number IM71059-03
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual screw involved in this complaint was successfully implanted, despite the thin strip of the screw threads rubbing off the plate during insertion.This precluded evaluation of the actual sample.Spinefrontier investigation determined this was an extreme lordosis case which required bending the plate to fixate it and screw construct onto the vertebral body.The extreme angulation caused the screw angle of insertion to be outside of the recommended 14° variable screw angulation.When this occurred, it caused an undesired rubbing of the screw on the plate during insertion.The thin flexible strip of the screw thread was removed from the site.This event did not cause harm to the patient and the integrity of the construct was not compromised by this event.A review of the invue max + inset anterior cervical plate dfmea determined that this failure mode shearing of "metal" was identified during the design verification testing, and the risks were adequately mitigated in risk hazard analysis.Complaint vs sales trending identified seven (7) complaints (including this occurrence) of this issue.This occurrence level was calculated at (b)(4), which is a lower occurrence than the range specified by the risk hazard analysis (b)(4) (improbable).Therefore, no risk document does not need to be updated in response to this complaint.A review of the invue max + inset anterior cervical plate ifu-71-00001 and surgical technique st-71-00001 showed both include a warning of shearing in the warnings and precautions sections.
 
Event or Problem Description
Spinefrontier sales representative reported that during extreme, 4 level lordosis case, the surgeon had to bend the invue plate to conform to the extreme (c5 - c7) lordosis.The angulation of the screw was greater than the recommended 14° variable screw angulation outlined in the surgical technique.The extreme angulation led to a thin flexible strip of the screw threads was rubbed off by the plate.The surgeon removed the thin piece of metal from the surgical site and completed the case without any complications or patient injury.

Brand Name
INVUE
Common Device Name
INVUE
Manufacturer (Section D)
SPINEFRONTIER INC
350 main st
second floor
malden MA 02148
MDR Report Key9056585
Report Number3005977257-2019-00012
Device Sequence Number1849656
Product Code KWQ
UDI-Device Identifier00190361002130
UDI-Public(01)00190361002130(10)EG16
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIM71059-03
Device Catalogue NumberN/A
Device Lot NumberEG16
Was Device Available for Evaluation? No
Device Age9 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date09/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;